I have been on Zithromax for the past 4 days and it has caused me to have loose stools?

its kinda a yellowish hue, but there is no blood. I also have no fever or stomach pain. is this a normal effect, or should i get medical help

3 Answers

Relevance
  • 9 years ago
    Favorite Answer

    Antiobiotics will often do this.

    You have "healthy" bacteria in your gut that helps to regulate the digestive system. Antiobiotics just go around, merrily killing all the bacteria, not caring whether or or not they are the "good ones".

    To help this problem (and to avoid it in the future, the next time you take antibiotics), get yourself some yogurt that states on the label: "Contains active cultures". This will help restore the normal flora and take care of diarrhea.

    Also, there are capsules available in the vitmain section of the drugstore, or healthfood store called acidolphilus. They can be used in much the same way, with the same effect - restoring the normal intestinal flora.

    Source(s): Personal experience
  • Anonymous
    9 years ago

    Loose stools are a common side effect of many different type of antibiotics. The information that came with your antibiotics should list these side effects.

    Hope this helped!

  • Anonymous
    9 years ago

    Zithromax and many other antibiotics will often do this and nothing to be concerned about. Its alright that its an off color and might smell a little medeciney.

Still have questions? Get your answers by asking now.